Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 47, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Nov 7, 1995, 8:36 PM EST for Columbia County, Union County, Florida. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Nov 7, 1995, 8:36 PM EST (01:36 UTC)
- Expired
- Nov 7, 1995, 9:30 PM EST
- In force
- 54 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Columbia County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1290 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 080137 TORJAX FLC023-125-080230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 836 PM EST TUE NOV 7 1995 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 930 PM EST FOR PERSONS IN THE FOLLOWING LOCATIONS ... IN NORTH FLORIDA ...COLUMBIA COUNTY...UNION COUNTY AT 835 PM DOPPLER RADAR IN JACKSONVILLE WAS INDICATING A POSSIBLE TORNADO NORTH OF PROVIDENCE AND WEST OF LULU. MOVEMENT WAS SOUTHEAST. ALL PERSONS IN THE LULU...PROVIDENCE AND WORTHINGTON SPRINGS AREAS SHOULD BE ON THE ALERT FOR POSSIBLE TORNADOES THROUGH 930 PM. A TORNADO WAS REPORTED BY THE SHERIFFS OFFICE IN LAKE CITY AROUND 830 PM. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT. MOHLIN &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 7, 7:12 PM EST, 1 hour 24 minutes earlier.
Area forecast discussion, Nov 7, 7:12 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 710 PM EST TUE NOV 7 1995 SQLN MOVG THRU RGN NOW W/ LOTS OF SVR WX IND ON RDR OVR SERN GA. LN XTNDS FM SSI TO APALACHEE BAY MOVG SEWD AT 35-40 KTS. SAT IMGRY INDS GRTST UPR DFLNC/SUPPORT IS NOW OVR SERN GA AND HOPEFULLY WILL PUSH OFFSHR BEFORE IT PROGRESSES TO FAR INTO NE FLA. ATTM THINK MOST SVR WX IN NE FL WILL BE CONFINED TO XTRM NRN COS AND CSTL COS. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 7:32 PM EST | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 58 min |
| Nov 7, 7:36 PM EST | Severe Thunderstorm Warning | JAX | Baker, Nassau | 69 min |
| Nov 7, 8:19 PM EST | Severe Thunderstorm Warning | JAX | Duval | 56 min |
| Nov 7, 9:04 PM EST | Tornado Warning | JAX | Bradford, Clay | 56 min |
| Nov 7, 9:14 PM EST | Tornado Warning | JAX | Duval, Saint Johns | 61 min |
| Nov 7, 9:46 PM EST | Tornado Warning | JAX | Alachua, Gilchrist | 74 min |
| Nov 7, 10:03 PM EST | Severe Thunderstorm Warning | JAX | Clay | 42 min |
| Nov 7, 11:00 PM EST | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| Nov 7, 11:17 PM EST | Severe Thunderstorm Warning | JAX | Flagler | 58 min |
| Nov 7, 11:30 PM EST | Severe Thunderstorm Warning | JAX | Putnam | 45 min |
| Nov 7, 11:40 PM EST | Severe Thunderstorm Warning | JAX | Marion | 75 min |
Nearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.